Alert archive / California / Wind Advisories in 2018

Wind Advisory 10, NWS Hanford, CA

April 19, 2018

NWS Hanford, CA issued this wind advisory at Apr 19, 2018, 4:02 AM PDT. It took effect at Apr 19, 2018, 8:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 4:02 AM PDT (11:02 UTC)
In effect from
Apr 19, 2018, 8:00 AM PDT
Expired
Apr 19, 2018, 11:00 PM PDT
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

668 
WWUS76 KHNX 191102
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
402 AM PDT Thu Apr 19 2018

CAZ095-098-099-191915-
/O.NEW.KHNX.WI.Y.0010.180419T1500Z-180420T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
402 AM PDT Thu Apr 19 2018

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 8 AM this morning to 11 PM PDT
this evening.

* WINDS...West to northwest 20 to 30 mph with gusts up to 55 mph.
  Strongest gusts through and just below the passes and canyons. 

* TIMING...Gusty winds increasing this morning and continuing into
  the evening. Strongest gusts will occur during the afternoon and
  early evening. Winds will gradually diminish Thursday night into
  Friday morning.

* IMPACTS...Dangerous driving conditions due to strong crosswinds,
  especially for high profile vehicles. Local areas of blowing
  dust and sand. Highways affected include 58, 14, 395 and 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
1 follow-up statement
638 
WWUS76 KHNX 200606
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1106 PM PDT Thu Apr 19 2018


CAZ095-098-099-200715-
/O.EXP.KHNX.WI.Y.0010.000000T0000Z-180420T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
1106 PM PDT Thu Apr 19 2018

...WIND ADVISORY HAS EXPIRED...

Westerly winds will continue to abate tonight and have now
diminished below advisory speeds. In the normally windier 
locations right below Tehachapi Pass in the vicinity of 
Mojave, winds will still gust around 40 mph until about 
1 am PDT Friday. 

$$
DURFEE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:40 PM PDT, 14 hours 22 minutes earlier.

Area forecast discussion, Apr 18, 1:40 PM PDT, 14 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
140 PM PDT Wed Apr 18 2018

.SYNOPSIS... Another low pressure system will bring a chance of
showers tonight and Thursday along with breezy to windy conditions
Thursday. Then expect dry and significantly warmer weather into
early next week as high pressure builds over the region.

&&

.DISCUSSION...Mild temperatures will continue today, although
cloud cover will continue to increase. Per latest satellite
imagery, high and mid-level clouds will stream inland in the
southwest flow aloft ahead of the low pressure system that remains
off the coast of the SF Bay Area. High resolution guidance
continues to track the low southward along the coast before it
moves inland by early Thursday morning over SLO County. Most of
the moisture associated with this system is expected to fall along
the coastal areas of Central California during tonight into
Thursday morning, although some light rain/higher elevation snow
will occur over the Sierra Nevada mainly due to orographical
forcing. Any precipitation in the lower elevations, including the
San Joaquin Valley, will also be quite light. Snow levels will
likely fall to just below 4,000 feet on Thursday morning, and a
dusting of snow cannot be ruled out over the Grapevine in Kern
County during as the system moves onshore. Some gusty winds are
possible in the favored passes and canyons that lead into the
Kern County desert areas and could briefly reach around 40-45 mph
in some locales during the afternoon and early evening. It appears
the stronger dynamics due to the upper-level jet will remain over
southern CA, including to the south of Kern County. So, we are
not expecting major concerns due to winds, although some blowing
dust is possible at times. Otherwise, expect one more day of below
average temperatures for Thursday.

By Friday, high pressure begins to build just off the coast, so
expect some warming, although daytime highs will warm to around
average. Further warming is anticipated this weekend as the ridge
of high pressure moves inland and continues to gradually build
over the district. Highs will reach around 8-12 degrees above
average by Sunday and will likely continue at similar values
through early next week. It is a possibility that some weak upper-
level disturbances will pass to the north at times during Sunday
through Tuesday, so this could act to prevent significant
strengthening of the high pressure ridge, including further
warming. The warmest locations can expect highs in the mid 80s to
around 90 during Sunday through at least Tuesday.

While there remains quite a bit of model disagreement, a low
pressure system could arrive by the middle of next week. However,
the GFS is significantly faster than the Euro in terms of
moving an upper-level low into the region from the northwest.
Thus, would prefer to continue a mainly dry forecast through next
Wednesday.

&&

.AVIATION...
Over the Southern Sierra Nevada, areas of mountain obscuration in
clouds and  precipitation after 06Z Thursday, obscuring clouds
spreading south affecting the the Tehachapi Mountains after 09z
Thur. Strong gusty winds to 35kt across Eastern Kern County
mountains and desert after 18z Thur. Otherwise, VFR conditions will
prevail across the Central CA Interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...BSO
avn/fw...MV
synopsis...BSO

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.